Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 28, 2006, 9:26 AM CDT for Duval County, Jim Wells County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2006, 9:26 AM CDT (14:26 UTC)
- Expired
- May 28, 2006, 10:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 75 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 9:50 AM CDT | TSTM WND DMG | 13 W San Diego, TX | DAMAGE TO TRAILER IN REYES COMMUNITY, TRAILER LIFTED OFF THE FOUNDATION, BUT TRAILER WAS NOT TIED DOWN. |
| May 28, 10:15 AM CDT | TSTM WND DMG | Alice, TX | JIM WELLS COUNTY SHERIFF REPORTED ELECTRICAL POLE WAS KNOCKED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3283 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 281426 TORCRP TXC131-249-281515- /O.NEW.KCRP.TO.W.0010.060528T1426Z-060528T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 926 AM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL DUVAL COUNTY IN SOUTH TEXAS CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS * UNTIL 1015 AM CDT * AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROSITA...OR ABOUT 8 MILES WEST OF SAN DIEGO...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SAN DIEGO BY 945 AM CDT ALICE AND 6 MILES SOUTH OF LAKE ALICE BY 1010 AM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2791 9841 2774 9848 2762 9809 2783 9798 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 7:34 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 28, 7:34 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 734 AM CDT SUN MAY 28 2006 .UPDATE...HAVE INCREASED POPS FOR THE REMAINDER OF THE DAY. PREVIOUS THINKING WAS THAT VORT MAX WOULD BE EAST OF OUR AREA WITH SUBSIDENCE IN ITS WAKE. HOWEVER IT LOOKS LIKE ENOUGH BOUNDARIES WILL BE AROUND TO WARRANT INCREASED POPS. ALSO 12Z CRP SOUNDING SHOWING PWS OF 2.16 WITH HIGH CAPE AND NO CIN. ALSO DROPPED TEMPS A BIT DUE TO CLOUD COVER. && .PREV DISCUSSION... (ISSUED 632 AM CDT SUN MAY 28 2006) UPDATE...UPDATED ZONES FOR INCREASED THUNDERSTORM COVERAGE THIS MORNING MAINLY OVER THE NORTHERN COUNTIES. PREV DISCUSSION... (ISSUED 336 AM CDT SUN MAY 28 2006) SHORT-TERM (TODAY AND TONIGHT)...VORT MAX MOVING INTO SW TX PRODUCING LARGE AREA OF SHOWERS AND THUNDERSTORMS MAINLY NORTH OF OUR AREA EARLY THIS MORNING. FIRST CONVECTIVE COMPLEX HAS WEAKENED CONSIDERABLY WITH SECOND AREA OF CONVECTION STILL HOLDING TOGETHER TO OUR NORTHWEST. LOOKS LIKE VERY NRN ZONES WILL BE CLIPPED BY THIS COMPLEX THIS MORNING AS IT MOVES EASTWARD. ALSO LOOKING AT WIDELY SCATTERED STREAMER SHOWERS IN UNSTABLE ATMOSPHERE MOVING IN FROM THE GULF OF MEXICO EAST OF I-37. APPEARS THAT BY THIS AFTERNOON WE WILL BE IN SUBSIDENCE REGION BEHIND THE VORT MAX WITH BEST CHANCE OF PRECIP MOVING OFF TO OUR EAST. WILL CONTINUE THOUGH TO LEAVE 20 POPS IN FORECAST FOR THIS AFTERNOON OVER ERN 1/3 OF THE AREA AS ENOUGH HEATING AND MOISTURE MAY BE ENOUGH TO OVERCOME SUBSIDENCE. CLOUDS WILL PLAY HAVOC WITH TEMPS TODAY BUT HAVE GENERALLY GONE A DEGREE OR TWO COOLER THAN WHAT WE HAVE SEEN THE LAST FEW DAYS. FOR TONIGHT...ETA SHOWING ANOTHER SHORTWAVE MOVING INTO SW TX BUT AGAIN IT LOOKS LIKE MAIN ENERGY WILL BE JUST TO OUR NORTH SO WILL JUST GO WITH 20 POPS FOR NOW OVER NORTHERN HALF OF CWFA WITH POSSIBLE SHOWERS AGAIN STREAMING NORTHWARD FROM THE GULF OF MEXICO MAINLY EAST OF I-37. MARINE...LOW-LEVEL JET WILL WEAKEN THIS MORNING BUT WINDS WILL STILL BE IN CAUTION LEVEL FOR TODAY AS PRESSURE GRADIENT REMAINS TIGHT. WIDELY SCATTERED STREAMER SHOWERS WILL CONTINUE THROUGH THE MORNING AND THEN DISSIPATE BY THIS AFTERNOON. LOW-LEVEL JET LOOKS TO GET CRANKED UP AGAIN THIS EVENING SO WILL GO AHEAD AND ISSUE SMALL CRAFT ADVISORY FOR BAYS AND NEAR SHORE WATERS FROM 00Z TO 06Z. AVIATION...CONVECTIVE THUNDERSTORM COMPLEX WILL WEAKEN AS IT MOVES ACROSS THE NORTHERN PORTION OF THE FORECAST AREA FOR THIS MORNING. WILL ALSO SEE WIDELY SCATTERED SHOWERS EAST OF I-37 WITH RAINFALL MOVING IN FROM THE GULF OF MEXICO. MVFR CIGS WILL PREVAIL THIS MORNING WITH VFR CONDITIONS OUTSIDE OF PRECIP AREAS BY 14-15Z. LONG TERM (MONDAY THROUGH SATURDAY)...PRETTY MUCH THE SAME SCENARIO THAT HAS BEEN DISCUSSED FOR THE PAST FEW DAYS REMAINS IN PLACE. ONLY REAL DIFFERENCE IS THAT THE GFS IS SHOWING LESS MOISTURE (PRECIP WATER) THAN IT WAS ADVERTISING EARLIER. STILL...LACK OF DAYTIME CAP...WEAK UPPER LOW AND DAYTIME HEATING ALONG THE SEA BREEZE SHOULD HELP TO PROVIDE A CHANCE FOR CONVECTION MAINLY MONDAY THROUGH WEDNESDAY...WITH THE BEST SHOT AREA-WIDE OCCURRING ON TUESDAY. DRIER AIR BEGINS TO INVADE AREA ON THURSDAY...WITH PWS BELOW 1.5 INCHES BY FRIDAY. WITH MOISTURE VALUES SO LOW...AND WITH THE UPPER RIDGE TRYING TO BUILD IN ON FRIDAY...PREFER TO HAVE THE FORECAST DRY AND NOT MENTION RAINFALL. APPEARS UPPER RIDGE WILL GET A BIT STRONGER ON SATURDAY SO NO RAIN MENTIONED FOR THE WEEKEND AS WELL. COOLEST AFTERNOONS WILL BE MONDAY THROUGH WEDNESDAY AS THE CLOUDS AND PRECIP KEEP HEATING AT BAY. THEN GENERALLY EXPECT TEMPS IN THE 90S EXCEPT NEAR COAST THURSDAY THROUGH SATURDAY...WITH NEAR 100 AT KLRD. MIN TEMPS WILL FALL A BIT AFTER BEING WARMER THAN NORMAL MONDAY NIGHT THROUGH WEDNESDAY NIGHT...BUT DID STAY A BIT ABOVE GFSX NUMBERS AS BELIEVE GFSX MAY BE A BIT TOO COLD TOWARD THE END OF THE WEEK. CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. MW/98...SHORT-TERM && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MW/98...SHORT-TERM GW/86...LONG-TERM
Hazardous weather outlook, May 28, 5:43 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 AM CDT SUN MAY 28 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-291045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 543 AM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PORTIONS OF THE AREA THIS MORNING PRODUCING GUSTY WINDS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL AND POSSIBLE SMALL HAIL. SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLE AGAIN FOR TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY...THEN A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ONE OR TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH AND SMALL HAIL DURING THE AFTERNOON AND EARLY EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 28, 6:27 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 627 AM CDT SUN MAY 28 2006 TXZ229-281230- LA SALLE- 627 AM CDT SUN MAY 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF COTULLA...MOVING NORTHEAST AT 15 MPH. HAIL JUST BELOW THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH WINDS OF 45 MPH. THIS STORM WILL MAINLY REMAIN OVER RURAL AREAS. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:39 AM CDT | Flash Flood Warning | CRP | Bee | 2 hr |
| May 28, 8:46 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 59 min |
| May 28, 9:16 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 119 min |
| May 28, 9:36 AM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 24 min |
| May 28, 9:43 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 28, 11:20 AM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.